MAUDE Adverse Event Report: ARTHREX, INC. LOW PROF SCRW,SS 4.0X 45MMCANN,SHT THD; BONE FIXATION PLATE

ARTHREX, INC. LOW PROF SCRW,SS 4.0X 45MMCANN,SHT THD; BONE FIXATION PLATE
Model Number LOW PROF SCRW,SS 4.0X 45MMCANN,SHT THD
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales rep via email concerning 2 pieces of ar-8840c-45, low profile screw¿, ss, 4.0 x 45 mm, cannulated, short thread.For 1 of the ar-8840c-45, its screw head was stripped.Both were eventually removed from the patient due to reduction loss.This occurred during a left open reduction internal fixation ankle fracture procedure on (b)(6) 2023.As part of a left ankle orif (also including plate and syndesmosis tightropes), surgeon attempted to insert 2x 4.0mmx 45mm short-thread cannulated screws ar-8840c-45 into the medial side of the ankle.Per technique, the surgeon first used 1.35mm guide wire ar-8943-01, guide wire, trocar tip, 1.35 mm x 130 mm, then overdrilled with a ar-8943-02, drill bit, cannulated, 2.6 mm.When inserting the screw using the ar-8943-12, drive shaft, cannulated, qc, t15 hexalobe per surgical technique, the surgeon stated that she was unable to advance the screw properly as the driver shaft was not engaging properly with the screw.For the second identical screw, the surgeon switched to the ar-8943-09, screwdriver, t15 hexalobe, cannulated and the surgeon stated that this screw advanced more successfully.Upon imaging, the surgeon then removed both screws and stated that she had lost reduction due to the first driver shaft not engaging properly.The surgeon also stated that the first screw head was stripped due to the first driver shaft not engaging properly.The surgeon decided to abort inserting screws into the medial side of the ankle as the patient was too swollen to continue.
 
Additional Manufacturer Narrative
Additional information: g3, h6.The complaint allegation is not confirmed.The device was not received for evaluation.No pictures were submitted.The bone quality encountered during the procedure were not provided.The most likely cause can be attributed misuse due to improper bone preparation; misaligned insertion; or prying/leveraging the screw during insertion.

Brand Name
LOW PROF SCRW,SS 4.0X 45MMCANN,SHT THD
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17824951
Report Number1220246-2023-07992
Device Sequence Number6124893
Product Code HWC
UDI-Device Identifier00888867048072
UDI-Public00888867048072
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLOW PROF SCRW,SS 4.0X 45MMCANN,SHT THD
Device Catalogue NumberAR-8840C-45
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown